Wednesday, June 6, 2012

Naughty Nurse June 7, 2012


Ask Naughty Nurse Kimpy is an advice column that addresses reader’s most burning questions on sexual health/relationships. STIs, birth control, is it real or is it fic, sexual positions--you name it. There are no stupid questions, only ones that are too embarrassing to asks someone you know. If Naughty Nurse Kimpy doesn’t know the answer, she’ll find an expert who does!

The information and advice from Ask Naughty Nurse Kimpy is for entertainment/educational
purposes only and is not intended to be used as expert medical advice. It is not meant to replace the advice of your physician. All medical advice and information should be considered to be incomplete without a physical exam, which is not possible without a visit to your doctor.

Last week’s question on moaners and screamers caused a few readers to share their own stories about copulatory vocalization (Nurse Kimpy is kind of in love with that phrase, ngl). Naughty Nurse Kimpy cautions you NOT to have food or beverages in your mouth as you read on, or your monitor will end up very dirty. Just saying.

Not a question...but just a little bit of info! I'm a moaner, not very loud, but I do find that when I moan sometimes, it triggers something off in me that makes me feel sexier/more in the mood! Not really sure what it is, and I'm sure it must stroke my boyfriend's ego, but I definitely find it helps me too! Not sure if anyone else has had this response-or it could just be me haha.

Nurse Kimpy isn’t going to fault you for moaning, to be sure. It’s a great thing to be able to get so lost in the moment that you let everything go. Honestly. Go, you!

Hello There NNK! Just wanted to add a personal observation I have had regarding sounds during sex. I made the same noises while I gave birth that I do during sex. Even my husband noticed! (Pro tip to husbands out there; Do NOT bring this up in the labour room and especially not during a contraction) Anyway I was wondering if I was the only one who noticed. Thanks for all you do :-)

Um, you need to warn a girl before you offer up details like that. Coffee was spat out of Nurse Kimpy’s mouth, to be sure. And yes, male readers take note: DO NOT COMMENT ABOUT ANYTHING WHEN YOUR PARTNER IS IN LABOR. That goes doubly for anything sexual in nature.

Love you, love the blog - I've turned a few of my fellow blushing nursing students onto it, too ;)

Anyway, my question long after beginning birth control pills (I just started them a week ago) is it safe to not use a condom? My boyfriend and I use condoms religiously...hehe...but they really are a pain in the butt. However, me
getting preggo is not an option, so...? Thanks ahead of time - you really are the best.
Nurse Kimpy is all blushy after your kind words of praise, thank you. And trust her when she says you won’t be blushing nursing students for very long. You’re likely going to see A LOT of penises and vaginas in your career, and you’ll get over being embarrassed very quickly.

You can start taking the pill at any time during your cycle. If you start within five days of your last period, you’re protected right away and can have sex without using a backup method (like the condom). If you start the pill at any other time (meaning more than five days since your last period), you need to use a backup method for seven days. After that time, you’re protected and can stop using a backup method.

That being said, however, Naughty Nurse Kimpy wants to add a few words of sage advice. While it might be safe for you to forego the condom use after seven days, that will only protect you against pregnancy. You also need to think about being safe from Sexually Transmitted Infections (STIs). If you’re in a monogamous relationship, and both of you came into the relationship disease-free (that means you’ve both been tested and shared the results with each other), then your risk for STIs is low. If you aren’t monogamous or disease-free, then the condoms should stay.

Also, please remember that certain medications can interfere with the pill’s effectiveness. Please be sure to know what all these medications are to avoid an unintended pregnancy.

Hello, Naughty Nurse :) Like many people do, I just wanted to say thanks for writing such a wonderful, fun column. It's taught me a lot about how to keep my body happy and healthy - and for the first time I actually have a question!

Okay. So, I'm eighteen - almost nineteen - and I've been on the Pill for about a month and a half now. I started taking it to help regulate my periods and ease the incredibly painful cramps I used to get (so far, so good.) I was really nervous about all the side-effects but was happy to find that I wasn't showing any. But I've noticed, over the last two weeks (since my last period) my breasts have been really sore, kind of how they get when you ovulate, and I'm convinced they've gotten bigger seeing as it's now a bit of a snug fit when I'm wearing a bra - I feel I should mention that I'm a happy 16D ;) Anyway, I was just wondering if you have any answers concerning the tenderness. It's frustrating and starting to worry me a little. Thanks again xx

It appears as though you discovered one of the pill’s side effects firsthand--sore and tender breasts. The good news is that this usually clears up once you’ve been on the pill for 2-3 months. Stick with it, and Nurse Kimpy feels confident this will improve over time.

For a year now every few months I develop symptoms of a uti or yeast infection, mainly vaginal itching and burning before and after urination. sometimes the burning can last hours. The past 4 times i went to the doctor i tested positive for one or the other. However, recently i've developed the exact same symptoms but tested negative for both and my gyno did not seem to have an answer. I'm happily married and have no std's and have not had children yet. I was just curious if this is something you've heard of or anyone else has experienced. It makes it so difficult to go out and be comfortable. It's very sporadic and i have no food/drink allergies. I'm becoming worried since my doctor seems to be stumped. I cannot thank you enough for your time, you are such a blessing.

Nurse Kimpy has two suggestions for you. First, start drinking a glass of cranberry juice every day, or taking a cranberry supplement. The wonders of cranberry juice in staving off Urinary Tract Infections (UTIs) is legendary. If you want to avoid a lot of excess sugar, since most cranberry juices contain a great deal of sugars, opt for one of the sugar-free brands available.

Second, as for yeast infections, ask your doctor to check your glucose levels and run a complete blood count (CBC) lab test. For some women, when they become diabetic, it shows up early in having an increased number of yeast infections. Your white blood cell count could also be low, meaning you get infections more readily than other women.

Finally, Nurse Kimpy suggests that you take a look at the kind of protection you use when you have your period. If you rely upon tampons, that might be altering the lining of your vagina, making the environment the perfect place for a yeast infection to crop up. She asks you to consider using pads or a menstrual cup to see if either of those help to contribute to happier lady bits.

If none of those suggestions work, please let Nurse Kimpy know--she’ll put her thinking cap on again if she needs to. Best of luck to you.

Naughty Nurse Kimpy is going to be traveling out of the country for the next two weeks. The Pervs at PPSS will be taking over the column while she is on hiatus. She will be back in business for the June 28th blog post.

Do you have a question for Naughty Nurse Kimpy? Click the banner below, fill out the form, and get your answer in the next installment of Ask Naughty Nurse Kimpy.